MAUDE Adverse Event Report: COOK IRELAND LTD SOLUS BILIARY STENT AND INTRODUCER SET; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK IRELAND LTD SOLUS BILIARY STENT AND INTRODUCER SET; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G25685
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/24/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Initial mdr is being submitted based on the device malfunction precedence: ¿difficult advancement".As reported to customer relations, "two hobbs freeman 10x10 double pig tail stents were removed from the ampula.Physician cannulated with a.035x450 jag wire guide thru the fusion quatro extraction balloon.Three sweeps of the bile duct were performed and physician left the long wire guide in position and had the tech prepare the solus 10x10 stent for trial.Introducer guiding catheter was lightly lubricated using surgi lube.Stent was loaded onto guiding catheter and then onto wire guide.Difficulty was experienced once in the duct getting the stent into position.Physician noted pushing catheter was buckling at the biopsy port.Guiding catheter was slowly removed once the physician had the stent into position.Guiding catheter stretched and broke multiple times during removal.Finally, stent was placed successfully.Physician wanted to place a second 10x10 double pig tail stent, so a hobbs freeman 10x10 double pigtail was loaded onto a fusion oasis 10fr introducer.Guiding catheter was lightly lubed prior to stent placement.Once stent into position and guiding catheter up in the duct, physician asked the guiding catheter to be removed and stretching and breaking occurred again.Physician was finally able to remove introduction system and placed second stent successfully.".
 
Additional Manufacturer Narrative
This complaint (b)(4) will address the issue relating to the zss solus device.This complaint is related to complaint number (b)(4) which will deal with the issue relating to the fusion oasis 10fr device.Additional information: did any unintended section of the device remain inside the patient's body? - no.Did the patient require any additional procedures due to this occurrence? - no.Did the product cause or contribute to the need for additional procedures? - no.Has the complainant reported any adverse effects on the patient due to this occurrence? - no.Has the complainant reported that the product caused or contributed to the adverse effects? ¿ no.Had a sphincterotomy been performed prior to this occurrence? - yes.What is the endoscope manufacturer and model number that was used? - olympus 180 v-scope.Please describe the location in the body where the stent was to be placed.- papila was resistance encountered when advancing the wire guide through the obstructed area? - no.Was resistance encountered when advancing the introduction system in place? - not really.Was resistance encountered when advancing the stent through the obstructed area? - no.After placement, was stent position verified? - yes.If yes, please describe how.- flouroscopy.Please estimate amount of time the stent was in place prior to this occurrence.- 5 seconds.Did any section of the device detach inside the endoscope or patient? - no.Further information received on the 25th may 2018 clarified that the patient¿s anatomy was tight and tortuous.Lab evaluation: 1 x zss-10-10-rb of lot # c1452263 was returned to cirl for evaluation.During the lab evaluation, the guiding catheter was detached and it appeared to be stretched.The length of the guiding catheter was 239.5 cm.According to the drawing specifications, the length specification for the guiding catheter is 210 cm + or - 2 cm.The guiding catheter measurements from the lab evaluation confirm the degree of excessive force used while removing the guiding catheter during the procedure, which caused it to stretch.The pushing catheter was buckled adjacent to the shrink tubing.The length of the pushing catheter was 165 cm which is line with the pushing catheter length measurement specification of 165 cm + or - 1 cm outlined in the drawing.There was significant buckling noted at the hub end of the guiding catheter; there was also indentation noted near the 4th marker band.Contrary to the complaint description, the guiding catheter did not break into multiple pieces; it just came off the hub.Further bucking of the pushing catheter was noted at 25 and 33 cm distal to the hub.There were no issues with the hub observed.Root cause: a definitive root cause for the customer complaint could not be determined as the exact operational conditions of use could not be replicated in the laboratory setting.A possible root cause may be due to the patient¿s tight and tortuous anatomy.In addition, the possible root cause may be attributed to user error.Although the patient had tight and tortuous anatomy, the user proceeded with advancing the stent, which led to buckling at the hub end of the pushing catheter.The contraindications outlined in instructions for use indicate the inability to pass the wire guide or stent through the obstructed area.The complaint is confirmed as the failure was verified in the laboratory and the device was found to be damaged.Documents review: a review of the manufacturing records for the device of lot # c1452263 did not reveal any discrepancy related to the complaint issue.There is no evidence to suggest that this issue affects the entire lot # c1452263; upon review of complaints this failure mode has not occurred previously with this lot # c1452263.Prd/fqc/pkg review: prior to distribution, all devices are subjected to 100% inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.There is also a visual inspection of the product and packaging at packaging, packaging qc, and post sterile qc, "complete a 100% visual inspection of the packaged unit (tyvek pouched) while held at a comfortable arm¿s length from the unaided eye at normal lighting conditions." ifu review: it may be noted that according to the instructions for use, the user is advised of the following: "if the package is opened or damaged when received, do not use.Visually inspect with particular attention to kinks, bends or breaks.If an abnormality is detected that would prohibit proper working condition, do not use".In addition, the contraindications outlined in the instructions for use include the inability to pass the wire guide or stent through the obstructed area.Summary: the complaint is confirmed as the failure was verified in the laboratory and the device was found to be damaged.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Report is submitted device malfunction reporting precedence for this device family for the issue of "difficult advancement".As reported to customer relations, "two hobbs freeman 10x10 double pig tail stents were removed from the ampula.Physician cannulated with a.035x450 jag wire guide thru the fusion quatro extraction balloon.Three sweeps of the bile duct were performed and physician left the long wire guide in position and had the tech prepare the solus 10x10 stent for trial.Introducer guiding catheter was lightly lubricated using surgi lube.Stent was loaded onto guiding catheter and then onto wire guide.Difficulty was experienced once in the duct getting the stent into position.Physician noted pushing catheter was buckling at the biopsy port.Guiding catheter was slowly removed once the physician had the stent into position.Guiding catheter stretched and broke multiple times during removal.Finally, stent was placed successfully.Physician wanted to place a second 10x10 double pig tail stent, so a hobbs freeman 10x10 double pigtail was loaded onto a fusion oasis 10fr introducer.Guiding catheter was lightly lubed prior to stent placement.Once stent into position and guiding catheter up in the duct, physician asked the guiding catheter to be removed and stretching and breaking occurred again.Physician was finally able to remove introduction system and placed second stent successfully.".

Brand Name
SOLUS BILIARY STENT AND INTRODUCER SET
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key7533456
Report Number3001845648-2018-00241
Device Sequence Number1652163
Product Code FGE
UDI-Device Identifier10827002256856
UDI-Public(01)10827002256856(17)210209(10)C1452263
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K851962
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Caregivers
Type of Report Initial,Followup
Report Date (Section B) 05/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/09/2021
Device Model NumberG25685
Device Catalogue NumberZSS-10-10-RB
Device Lot NumberC1452263
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/16/2018
Was the Report Sent to FDA? No
Distributor Facility Aware Date06/24/2018
Event Location Hospital
Initial Date Received by Manufacturer 04/27/2018
Supplement Date Received by Manufacturer04/27/2018
Initial Report FDA Received Date05/22/2018
Supplement Report FDA Received Date06/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1